Washington, 2011

Wildfire in Washington, September 18 to 20, 2011

September 18 to 20, 2011 · NWS OTX · 1 event in 1 county or zone

The Barber Mountain Fire, located thirteen miles northwest of Oroville, WA burned a total of 497 acres in Washington and 40 acres in British Columbia, Canada. The fire burned through mostly grass and small brush.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Barber Mountain Fire, located thirteen miles northwest of Oroville, WA burned a total of 497 acres in Washington and 40 acres in British Columbia, Canada. The fire burned through mostly grass and small brush.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Sep 18, 10:01 AM PST, 59 minutes earlier.

Area forecast discussion, Sep 18, 10:01 AM PST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1101 AM PDT SUN SEP 18 2011

.SYNOPSIS...
SCATTERED RAIN SHOWERS WILL LINGER ACROSS THE INLAND NORTHWEST
THIS AFTERNOON AND OVERNIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD
OVER THE REGION BY MONDAY. THE COOL TEMPERATURES THIS WEEKEND
WILL GRADUALLY WARM INTO THE 80S BY THE MIDDLE OF NEXT WEEK WITH A
RETURN TO DRY CONDITIONS.

&&

.DISCUSSION...
UPDATED THE FORECAST TO ADJUST POPS/WEATHER AND TEMPERATURES FOR
THE DAY. RADAR HAS BEEN PICKING UP ON A BAND OF SHOWERS THAT MOVED
THROUGH THE CASCADES...AND IS MAKING WAY ACROSS THE COLUMBIA
BASIN. THIS BAND IS A FAST MOVER...AND IS CAPABLE OF DROPPING UP
TO 0.05" OF RAIN AS SEEN IN KMWH AND KEPH. HAVE RAISED POPS AHEAD
OF THIS FRONT FOR THE AFTERNOON. MODELS SHOW A SECONDARY FRONT
DROPPING DOWN FROM VANCOUVER ISLAND AND MOVING EAST OF THE
CASCADES OVERNIGHT...DROPPING ANOTHER ROUND OF UP TO 0.10". HAVE
ADDED THIS TO THE FORECAST AND RAISED POPS OVERNIGHT AS WELL.
TEMPERATURES WILL COOLED SLIGHTLY ACROSS EXTREME EASTERN
WASHINGTON AND NORTH IDAHO. /RFOX.

&&

.AVIATION...
18Z TAFS...A WEAKENING BAND OF RAIN MOVING ACROSS THE COLUMBIA
BASIN AT 18Z WILL BE MOVING THROUGH THE KGEG...KSFF...KCOE...KPUW...
AND KLWS TAF SITES BETWEEN 18-20Z LATE THIS MORNING. THIS SHOULD
TEMPORARILY LOWER CIGS AND GIVE US A QUICK SHOT AT SOME -RA. CIGS
ARE EXPECTED TO REMAIN ABOVE MVFR CRITERIA WITH THIS BAND...BUT A
BROKEN DECK JUST BELOW 3 KFT WILL BE POSSIBLE. A SECOND DISTURBANCE
WILL THICKEN AND LOWER CEILINGS OVERNIGHT TONIGHT AFTER 06Z...WITH
ISOLATED TO SCATTERED SHOWERS EXPECTED ONCE AGAIN OVER THE EASTERN
TAF SITES BETWEEN 06Z AND 12Z. THIS SECOND BAND WILL THREATEN TO
ONCE AGAIN LOWER CIGS TO MVFR CRITERIA FOR THE SPOKANE/COEUR
D'ALENE AND PULLMAN TAF SITES. /SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        67  50  69  47  75  51 /  40  60  10   0   0   0
COEUR D'ALENE  65  50  69  44  74  48 /  40  70  40  10   0   0
PULLMAN        70  49  70  41  75  46 /  30  40  10  10   0   0
LEWISTON       75  56  76  51  80  54 /  20  20  10   0   0   0
COLVILLE       70  45  72  41  80  44 /  40  50  30   0   0   0
SANDPOINT      60  47  69  37  73  39 /  50  50  50  10   0   0
KELLOGG        61  46  65  44  71  47 /  70  80  60  10   0   0
MOSES LAKE     74  52  75  49  80  53 /  10  20   0   0   0   0
WENATCHEE      73  55  76  55  81  58 /  10  20   0   0   0   0
OMAK           73  48  75  44  81  49 /  10  20   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Sep 18, 4:59 AM PST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
559 AM PDT SUN SEP 18 2011

IDZ001>004-026-027-WAZ031>038-041>044-191300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
559 AM PDT SUN SEP 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Okanogan Valley

When
September 18, 11:00 AM PST to September 20, 12:00 PM PST
Where
Okanogan Valley forecast zone
Reported by
Other Federal Agency
Coordinates
48.143, -119.716 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2011Every state in 2011This day in weather historyWarnings in Washington, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343976.